MAUDE Adverse Event Report: EXACTECH, INC. MODULAR IMPACTOR HANDLE

EXACTECH, INC. MODULAR IMPACTOR HANDLE
Model Number 321-09-05
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
During surgical use, when the baseplate impactor tip was removed, a bearing and second small metal piece fell out of the end.Assuming the construct of the handle, is a bearing on each end and a metal piece between them, the second bearing was not accounted for.The, per dr parsons, concluded that it was highly unlikely that the second bearing made it into the surgical site.
 
Additional Manufacturer Narrative
Pending evaluation.
 
Additional Manufacturer Narrative
Section h10: d4: lot number: 275151006.H3: the pin of the ergo impactor handle, that retains the ball and spring mechanism, became dislodged due to a failed weld holding in the retaining pin.The investigation showed the weld failed due to an insufficient weld call out on the engineering prints which lead to confusion between exactech and the manufacturing.Additionally, the manufacturer's process contributed to the weld failure.The manufacturer removed the filler material of the weld during post-processing/finishing of the device via a manual process.No detailed dfm conversations were had with the supplier to understand that the miscommunication of the weld call out was present.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, b5, d2a, d2b, d8, h6: medical device problem code, component codes, investigation findings.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that during surgical use, and when the baseplate impactor tip was being removed, a ball bearing and second small metal piece fell out of the end.The surgeon noted if there was a bearing on each end and a metal piece between them, the second bearing was not accounted for.The surgeon concluded that it was highly unlikely that the second bearing made it into the surgical site.Additionally, a one-week post-operative radiograph was provided, and the surgeon confirmed no failed device components remained in-situ.The patient was last known to be in stable condition.

Brand Name
MODULAR IMPACTOR HANDLE
Common Device Name
IMPACTOR
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15537216
Report Number1038671-2022-01235
Device Sequence Number12531091
Product Code HWA
UDI-Device Identifier10885862557674
UDI-Public10885862557674
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number321-09-05
Device Catalogue Number321-09-05
Device Lot Number275151006
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer08/31/2023
03/03/2026
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date09/20/2023
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age70 YR
Patient SexMale